MAUDE Adverse Event Report: EXACTECH, INC. EXACTECH; STEM EXTRACTOR THREADED

EXACTECH, INC. EXACTECH; STEM EXTRACTOR THREADED
Catalog Number 01-003-10-0002
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant medical products: (cn: 161-00-06, sn: unk) slap hammer adapter 1/4-20.
 
Event or Problem Description
As reported, during a hip revision on (b)(6) y/o male patient¿s left tha 8 yrs postop, the surgeon began threading the extraction tool to the femur and it would not seat fully.He said he did to the best he could with cleaning out the existing tissue.It was mentioned that with the extraction device not being fully seated, he needs to be carefully.He attached the slap hammer and made multiple attempts to test and see if the femur would come out.After his fifth or sixth time, the threaded extraction tip broke off and remained threaded into the stem.He then attempted to remove the stem with the trunnion extraction instrument attached to the slap hammer.After numerous attempts the surgeon stated, "at least i tried to remove it".Removal of the stem was not discussed, only trying to test stability.The surgeon left the stem and swapped out the femoral head with a new head and collar.The broken threaded tip remained in the patient and surgeon did not appear concerned.Patient was last known to be in stable condition following the event.Broken knee instrument to be retuned.Knee instrument to be retuned under (b)(4).This case will capture the malfunction and the revision will be captured in case-(b)(4).
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that the event was likely the result of applying a bending moment to the slap hammer/slap hammer adapter that was not fully seated in the femoral stem due to biological material being retained in the femoral stem¿s internal threads.The incomplete seating of the devices likely resulted in ultimate fracture of the slap hammer adapter¿s threads.Concomitant: (cn: 161-00-06, sn: unk) slap hammer adapter 1/4-20 no information provided in the following section(s): a4, a5, b6, the following section(s) have additional info: d4 (lot number) g4, g7, h1, h2, h3, h7.

Brand Name
EXACTECH
Common Device Name
STEM EXTRACTOR THREADED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10549722
Report Number1038671-2020-00523
Device Sequence Number3033756
Product Code LXH
UDI-Device Identifier10885862267146
UDI-Public10885862267146
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01-003-10-0002
Device Lot Number160823001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR